MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I20-30
Medical Device Problem Codes Insufficient Device Problem Information (3190); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Pain (1994); Clinical Endoleak (4843)
Date of Event 10/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal on (b)(6) 2018.On (b)(6) 2023, the patient presented emergently with back pain.Aneurysm enlargement was identified with no noticeable type iia or type ia endoleak.The physician elected to reline the initially implanted devices with an afx2 bifurcated stent graft, and afx vela suprarenal and an ovation ix extender.The reline was successful and excluded the patient¿s aneurysm.The patient was reported to be good post reintervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the sac growth complaint is confirmed.The additional endovascular procedure is confirmed.This is consistent with the reported adverse event/incident.The clinical assessment also determined a type ii endoleak from the internal mesenteric artery with coiling in 2022 (non-reportable), as well as sac coiling in (b)(6) 2023 (non-reportable) occurred that was not in the event as reported.It was also determined an indeterminate endoleak occurred that was also not reported.These events were discovered during a review of the operative note and discharge summary dated 24 (b)(6) 2023 respectively.Notably, the operative note stated there was a known issue with endologix and type iii endoleaks, so a reline was done.It was also stated there was an irregularity at the bifurcation.There was no clear description of the endoleak, hence it is classified as an indeterminate endoleak.Device, user, procedure or anatomy relatedness for this complaint could not be determined.No procedure related harms were identified.The final patient status was discharged home on post operative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18086766
Report Number3011063223-2023-00030
Device Sequence Number6712939
Product Code MIH
UDI-Device Identifier00818009014825
UDI-Public(01)00818009014825(17)190309
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2019
Device Model NumberBEA25-90/I20-30
Device Lot Number1820858-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (SN (B)(6))
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexMale